Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 445, NWS Nashville, TN

August 13, 2003Cheatham County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 13, 2003, 5:31 PM CDT for Cheatham County, Robertson County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2003, 5:31 PM CDT (22:31 UTC)
Expired
Aug 13, 2003, 6:15 PM CDT
In force
44 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cheatham County, TN, Robertson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2003-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2003-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 132231
SVRBNA
TNC021-147-132315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
528 PM CDT WED AUG 13 2003

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHEATHAM COUNTY IN TENNESSEE
  ROBERTSON COUNTY IN TENNESSEE

* UNTIL 615 PM CDT

* AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM 6 MILES NORTH OF ASHLAND CITY...MOVING  
  NORTH NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CEDAR HILL AND ADAMS AROUND 550 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. THE MAIN AREA TO BE AFFECTED BY THIS STORM WILL BE EXTREME
NORTHERN CHEATHAM COUNTY AND WESTERN PARTS OF ROBERTSON COUNTY...WEST
OF SPRINGFIELD.

LAT...LON 3636 8715 3622 8707 3653 8679 3662 8705

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:58 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 13, 1:58 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
158 PM CDT WED AUG 13 2003

UPPER HIGH TO BUILD WESTWARD ACROSS TN DURING THE DAY THURSDAY. THIS
WILL ALLOW FOR JUST A SLIGHT CHANCE OF A STORM OR TWO. LOW LEVEL
RH VALUES STILL REMAIN RATHER ELEVATED...SO IT APPEARS THAT THURSDAY
WILL BE A PARTLY CLOUDY WARM AND HUMID DAY WITH TEMPS UP NEAR 90
WEST OF THE PLATEAU. ANY STORMS THAT FORM WILL MOVE VERY SLOWLY AND
WITH PWATS AROUND 2 INCHES...THE POTENTIAL FOR ISOLATED INSTANCES OF
HEAVY RAINFALL DOES EXIST.

ON FRIDAY...UPPER HIGH MOVES WEST AND A NORTHERLY FLOW ALOFT SETS
UP. THIS WILL BRING A COLD FRONT DOWN ACROSS THE AREA SUNDAY
MORNING. WILL THEREFORE KEEP POPS GOING WITH THE BEST CHANCE FOR
SHOWERS AND STORMS ON SATURDAY AND SATURDAY NIGHT.

FOR TEMPS...WONT STRAY TOO FAR FROM THE MOS NUMERICS.

IN THE EXT...DRIER AND SLIGHTLY COOLER AIR CAN BE EXPECTED ON SUNDAY
AND MONDAY. NORTHERLY FLOW WILL ATTEMPT TO BRING ANOTHER BOUNDARY
SOUTHWARD AROUND THE TAIL END OF THE PERIOD. WITH ELEVATED MOISTURE
IN ITS PATH...WILL INSERT A CHANCE OF SHOWERS AND STORMS FOR TUESDAY
AND WEDNESDAY.

BNA BB 70/90/72/91 1212
CSV BB 68/85/68/68 1212

.BNA...NONE.

21
Hazardous weather outlook, Aug 13, 5:30 AM CDT, 12 hours 1 minute before
TNZ005>011-022>034-056>066-075>080-093>097-141030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED AUG 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY.

GIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:55 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner65 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.